Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


information
Jul 6, 2003

hellow doctor, I am from india i m presently in a great confusion as stated earlier, my mom is a HIV patient and her CD-4 count when detected was about 204 which has now increased to about 450 due to a medicine which a cimbination of three drugs namely,LAMIVUDINE, ZIDOVUDINE and NIVIRAPINE we live in a small town and so the medical faculties r still devoloping here so na doc. of Mumbai is telling us 2 stop the medicines as my mothere's immune system is getting stronger while the doctor of our town is saying no 2 do so plz. tell me what we should do now. thank-u

Response from Dr. Aberg

In your mother's circumstance, I would recommend that she continue taking all 3 of her medicines. It sounds like she has gotten a good response. There are currently studies in progress evaluating whether individuals whose CD4 counts have increased can stop their medications periodically. This is too investigational. We have too many unanswered questions for this to be standard of care at this time. Questions remain such as the folowing: 1. Does the CD4 nadir (lowest CD4 count before therapy) predict response? 2. How high must the CD4 get on therapy before one can stop therapy? 3. Does the change in CD4 count over time predict who will be able to stop therapy? 4. What should be the duration of time off therapy before one begins therapy again? Is it CD4 dependent? Is it HIV viral load dependent?

These are just a few of the questions. I would not recommend your mom stop her medicine unless she is enrolled in a clinical trial with close monitoring.



Previous
Dr. Aberg, Please answer! Important question
Next
first combo final combo?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement